Jump to content



Photo

Too Slow Wean Off Cymbalta


  • Please log in to reply
8 replies to this topic

#1 moejoe

moejoe

    Member

  • Members
  • PipPip
  • 11 posts

Posted 25 August 2017 - 04:39 PM

Hi, I have been a member here for over a year and also a member of a withdrawal group on Facebook. I have been on Cymbalta for 13 years and had an unsuccessful taper in the past. I had gone cold turkey from 20 mgs. to Lexapro the next day and it was a disaster. I ended up ttrying to kill myself twice and the doctor just reinstated me on Cymbalta at 3 times the dosage I was on. I have been terrified of coming off it ever since. Then about a year and a half ago I was suddenly switched to generic. Even beffore I went on the generic I felt like I was in withdrawal even on the full dose, but when I was switched it got even worse. That's when I found the Facebook group and decided to start tapering. Even at a very slow taper of 2 percent a month I still have withdrawal symptoms, but I never felt good at the full dose either so it was hard to tell if I was stabilized or not. In one years time I have only reduced my 60 mg. dose by one fourth. So I am at 45 mgs. I have only come down 2-3 percent a month and a couple times I held for a couple months. My problem is I don't want it to take 10 or more years to come off this crap! The Facebook group says you should take the percentage off each time not of the full dose but of the reduced dose. I am using a scale and right now I am at -272. If I were to take out 2 percent of the full dose a month I figured it would take about 3 more years. It taking it off,the reduced dose that would stretch it out to many more years!! I do have bad withdrawal but I also feel like just taking this drug is having an adverse effect on me so I feel like I need to get off of it! I am worried about protracted withdrawal, but I also want to feel like there is an end in sight . Are people successfully getting off by removing beads daily without ending up with protracted withdrawal? I'm thinking I may switch to that and still go slowly but not ten years slowly. Does anyone have any advice or words of wisdom for me?

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,628 posts
  • LocationMissouri

Posted 25 August 2017 - 05:14 PM

MoeJoe welcome

 

Tough story. You certainly are coming off the Cymbalta slowly and if you are having trouble at that speed then you need some other help. I personally don't recommend benzos as they have there own terrible withdrawal. Some of the things I would start looking at is clonidine and/or hydroxyzine. Both are very effective against anxiety and withdrawal symptoms (except for stomach problems). They helped me tremendously. Both are prescription, they go into effect within an hour and have np withdrawal.

Another very effective supplement is L-Theanine (in the suntheanine form). It can be very easy to take too much of this so start at a very low dosage and work your way up until you experience relief. Some members have also taken it on an as needed basis. If you can find something that will off set the withdrawal symptoms then maybe you can gain some speed in recovering. Please let us know what you think about this and how you are doing.

 

You might consider doing an advanced search on this site for L-theanine and 'posts only'. This should give you some good information on how others handled it. Just some suggestions. I hope it helps.


#3 moejoe

moejoe

    Member

  • Members
  • PipPip
  • 11 posts

Posted 26 August 2017 - 03:11 PM

Hey, thanks for your reply. My problem is I take Trazadone at night for sleep so I know I am already having drug interactions with the two drugs. I also have low blood pressure so I wouldn't want to take anything that says it's for high blood pressure. I am super sensitive to medicines so I am just wanting to get off as much as possible. My main withdrawal symptoms are actually killer headaches and back pain. I was having these even on the full dose though so that's why I think I need to get off faster and get this crap out of my system. With my genetics I found out Cymbalta is a really bad drug for me. What I was really wondering is if it's really necessary to taper the percentage off of each lowered dose instead of taking the percentage off of the full dose. Taking it off of each lowered dose it just seems like you would never be off of it!

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,628 posts
  • LocationMissouri

Posted 26 August 2017 - 03:46 PM

"Taking it off of each lowered dose it just seems like you would never be off of it! "

 

You are right moejoe. It is slower but there is typically less withdrawal. Even with something like taking a set number of beads out each time you still have to pause fairly often and give yourself a chance to stabilize. From what I have seen here it doesn't really matter, both wind up taking about the same amount of time.

 

I hope this helps and keep us posted on how you are doing.
 


#5 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 27 August 2017 - 07:32 AM

Hello MoeJoe,

Ever thought of cross tapering with something like Zoloft or Prozac?

Both have long half lives, easier to get off. We have a few members here that have cross tapered with success.

Trazodone is a good sleep aid. I use it for a few months then stop then go back on. My experience is that the 50mg dosage has no withdrawal.

Since you already feel like **** on the shitbalta, I would definitely consider cross tapering.

Should I have known about this four years ago, I would have jumped on it.

I was on 30 for five months, month four and five were a nightmare. Went to 15 then stopped. The two months that followed were also a nightmare. That cymbalta is what hell is made of.
I know that it helps some people, we don't seem to fit in that category.

Come back anytime you feel like it, we are listening and want to help as much as we can!

#6 moejoe

moejoe

    Member

  • Members
  • PipPip
  • 11 posts

Posted 28 August 2017 - 04:18 PM

Last time I tried to get off Cymbalta I went from 20 mgs. Cymbalta to Lexapro the next day. Is that the same as cross tapering? It was a disaster and it was weird because I had taken Lexapro in the past with no problem. I think dropping the Cymbalta at 20 mgs. was way too much of a cold turkey drop though.

#7 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 29 August 2017 - 09:00 AM

Cross tapering means that if you are on 20 cymbalta, you add like 10 or so Prozac. Wait four or five weeks, see how you feel,maybe you will need to go higher on the prozac. When you have stabilized, then bead count your cymbalta. Only then.

#8 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 29 August 2017 - 09:06 AM

Moejoe,

Just want to advise you to never never switch from one generic to another.
Always keep the same generic. Some people have a real bad reaction, you experienced it.

Any questions, just ask!

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,628 posts
  • LocationMissouri

Posted 29 August 2017 - 10:16 AM

Most cross tapering I am familiar with is from a higher dose than 20 mg. They slowly cut your dose of Cymbalta while slowly raising your dose of say Lexapro. I could see the dr going ahead and putting you on Lexapro WHILE still taking the Cymbalta. At that low diose (30 mg Cymbalta) there would be little chance of serotonin syndrome and this would by you time until the Lexapro kicks in (about 4 weeks). The way your dr did it you would have a lot of withdrawal symptoms cold turkey from the Cymbalta before the Lexapro does its thing. 4 or 5 weeks is a long time to suffer.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users